Another New year ,New beginnings and New Challenges, Feeling Very scared. Re PMR/Fibromyalgia ..and other issues.Good Morning and a Happy New Year to You All. I have had PMR for 14 and half years. A real Roller Coaster..up and down on the steroids. Other issues as well.Backwards and forwards to GPs that never listened ( Luckily l have a Good One now who listens, visited my home and phones me to check on my pain level if I had had her before I wouldn't be where l am now. The last straw was when my lower spine kept popping before Christmas and l cannot get to my Osteopath.l have had X/Ray's which show a lot of wear and tear and l am waiting on an MRl scan. I see Dr Hughes my Rheumatologist on the 16th Jan. I have got a lot of stress coming up as my OH Pete who is my main carer is going into Hospital this Tuesday the 8th January to have a Growth removed from his Bladder ,he has been poorly for sometime now and as l can't weight bare to get around the house, that's mainly due to Lymphodema in both legs. l have a Lady from my local council coming to do an Assessment tomorrow morning so wish me luck on that to see if l can get some extra help . My Gp rang me last Thursday morning as l rang my Medical Practice to get a telephone appointment with her as l was at the end of my tether with the Chronic Pain. She rang me back and discussed All the issues and she decided to put me on Gabapentin 300 mg to start that day..l have read up about this medication before and felt it was possibly suitable and was to be a question to ask Dr Hughes when l see him.l have a very sensitive stomach and was on Methatrexate a few times but each time it effected my liver. I am feeling a bit better in myself at the moment ,pain level is still enough but the sharpness of the pain is better. I am on 3 x300mg a day at the moment and due to increase again tomorrow .Any advice would be appreciated from anyone who has been on it for a while .I've read up a lot on the side effects. Some scary. Sorry the post is quite long ,l am so apprehensive on how l will be while OH is in Hospital. I am still getting over Christmas stress . I don't have strength in my upper arms and Shoulders due to a Subluxation of the Right shoulder earlier In the year,and Osteo-arthritis. Best wishes to everyone .Where would we be without this Forum . Trish 29
Gabapentin ..advice please: Another New year ,New... - PMRGCAuk
Regards gabapentin it made me suicidal 😱 As to the rest of your story you need a medal for coping with so much!!!! Hugs and lots of care being sent your way from NZ 🇳🇿
Thank you Angiejnz for your reply..many medications have made me feel that way.
My main question l forgot to put on my post was ..How long after taking prednisolone is it safe to take a gabapentin tablet to mix it successfully with my other medications. I was going to phone my pharmacist tomorrow. Thank you for your hugs and care from NZ it means a lot. l have spent the last few months and Christmas constantly in tears so l have to put my faith in something new6 . So much is expected of me and l just can't do very much .Hence tomorrows Assessment . Hugs to you as well xx trish29
Some days are great and some days are sh**. The trouble is the bad days all come together. Hang in there, Kia Kaha (be strong in Maori, pronounced key-a car-ha) xxx
Hi trish29, so sorry to hear this. I can only say that I know someone who takes gab. He is very sensitive to other prescriptions and has had side effects, but not with gab! It helps him relax when sleeping. All the best.
Hi Trish, I am so sorry that you have been struggling so much recently. Although I have a bit more mobility than you, I know I would be worried if my other half wasn't able to do the things I can't and then you have the worry about his health on top of that! So much to deal with.
By the way, have you applied for benefits? I am on PIP- it's just £55 per week bit at east it pays for the dog walker! I can't remember your age but if you are over 65, I think it would be attendance allowance. I assume you have a blue badge?
I am glad you are seeing Dr. Hughes soon- I'm sure he will have sensible suggestions.
I don't have personal experience of Gabapentin, but maybe you could e-mail Dr. Hughes about when to take it in relation to your other meds? I find he replies very promptly. I really hope it gives you some relief.
Good luck with the local council!
I took gabapentin for awhile same times as pred. My only side effect was tiredness as it does slow everything down. May help you. I stopped it because of the fatigue issue. I had started it before pmr. Hope you get the help you need ❤️
Thank you suzy1959 and bunnmom ,for your replies .l have just woken from a short nap and feeling like l want to do everything in slow motion but slow motion isn't allowed in this house. I will do my best to give Gabapentin a good try particularly up until l see Dr Hughes. In all my time with PMR no matter what medication l have taken i've always had
Fatigue, but not too bad at the moment. My Mobility and pain are the main issues .
Thank you for your support. trish29 x
I’m on gabapentine and have been for a long time with no problems. I take it the same time as my pred. It never caused fatigue with me only had that since I have been on pred. Having said that everyone is different but you won’t know unless you try.
Thank you Neverending63 for your reply . That is quite true. I feel that gabapentine is going to help me as long as l can tolerate it.There is so much stress around at the moment and we all know that PMR thrives on that but i've only been on this new medication a few days but feel calmer within already. When l was able to have Bowen Therapy l learnt a lot about Mindfulness and on my bad moments l switch off and go to my imaginary place with a waterfall. I find it works for me. Best wishes trish
Not what you're looking for?
You may also like...
I have been reading the daily digests since being diagnosed with PMR in October 2014 and...
with GP's advice ( I have been on 4mg for 3 weeks). I still have PMR symptoms around 6am every......
Rhuematologist who I see every 3mths.
Have always suffered with pain associated with PMR...
by the looks of it I have stumbled across a great site! I was diagnosed with PMR in January 2018,...
\\\"miraculous\\\" 8 hour response to Pred. I have been lucky and have managed a steady and...